Juvederm lip injections: Lips are bruised and swollen (Photo)

I had juvederm lip injections on Thursday. Today(Sunday) my lips are still painfully sore and skin is chapped and broken on lips. The bruise is also spreading over my face. I can not eat as the pain is too sore and i can not open my mouth fully due to cracked lips at side. Should I seek medical help for antibiotic, or is this normal

Doctor Answers 4

Bruising and swelling after lip injection are common

Your concern is understandable. Swelling and bruising are common side effects after lip injections, and they will subside. Everyone heals and recovers differently. The lips generally take about 2 weeks to settle with the new product in them, but if you're still concerned, consult your injector in person.

Knowing how to reduce bruising and swelling prior to your next injection may help avoid them altogether. You can minimize bruising by not consuming certain ingredients that cause bruising such as green tea, ginger, and over-the-counter supplements like Omega‑3 pills. Icing the lips immediately after injections and repeated sessions of icing on the lips for the first 24 hours can help relieve symptoms quicker. Elevated sleeping the first night is also recommended to reduce any swelling in the face and lips.

 



Toronto Facial Plastic Surgeon
4.8 out of 5 stars 147 reviews

Bruised and Swollen after Juvederm

It is not uncommon to get bruising and swelling after Juvederm injections in the lips. Lips are very vascular and have a higher chance of bruising with injections.  I would give your lips 2 weeks for the swelling and bruising to subside and for the product to fully settle.   After the two week mark if you are still having concerns i would recommend going back to your injector for an assessment.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 457 reviews

Expectations following Juvederm Injections to Lips

It is not unusual to have persistent bruising in the lips at 4 days post-injection.  This may be contributed to intake of aspiring, Ibuprofen or any other NSAIDS pre-injection.  If you are concerned, I highly recommend you contact the provider who injected so he or she may assess your lips.
Thank you.

Nana N. Mizuguchi, MD, FACS
Louisville Plastic Surgeon
4.7 out of 5 stars 49 reviews

Chapped lips and bruising after Juvederm injection

  • The photo suggests that the injection nicked a small vein in the lips. This caused bruising.
  • It may take several weeks to subside. Warm soaks may speed up the absorption.
  • Chapping suggests an outbreak of cold sores.
  • Call your doctor and discuss a prescription for topical or tablet anti-viral.
  • If it is a cold sore outbreak, it should improve in 24 hours. You may need 5 days or longer of treatment.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.6 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.